Alert archive / Nevada / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 46, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 26, 2014, 9:16 PM PDT for Clark County, Lincoln County, Nevada. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2014, 9:16 PM PDT (04:16 UTC)
- Expired
- Sep 26, 2014, 9:45 PM PDT
- In force
- 29 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 129 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 4.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2808 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WUUS55 KVEF 270416 SVRVEF NVC003-017-270445- /O.NEW.KVEF.SV.W.0046.140927T0416Z-140927T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 916 PM PDT FRI SEP 26 2014 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... NORTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 945 PM PDT. * AT 913 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST WEST OF MOAPA...AND WAS MOVING NORTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN CLARK AND SOUTHERN LINCOLN COUNTIES THIS INCLUDES INTERSTATE 15 BETWEEN MILE MARKERS 85 AND 89. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE LARGE HAIL THAT CAN CAUSE INJURY AND PROPERTY DAMAGE. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3703 11469 3695 11443 3657 11464 3664 11485 TIME...MOT...LOC 0415Z 201DEG 25KT 3669 11470 $$ MORGAN
1 follow-up statement
256 WWUS55 KVEF 270438 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 938 PM PDT FRI SEP 26 2014 NVC003-017-270447- /O.EXP.KVEF.SV.W.0046.000000T0000Z-140927T0445Z/ CLARK NV-LINCOLN NV- 938 PM PDT FRI SEP 26 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN AND NORTH CENTRAL CLARK COUNTIES WILL EXPIRE AT 945 PM PDT... AT 935 PM PDT...RADAR INDICATED THAT THUNDERSTORMS NORTHWEST OF MOAPA HAD BEGUN TO WEAKEN AND WERE NO LONGER LIKELY TO PRODUCE LARGE HAIL OR HIGH WINDS. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. THESE STORMS DUMPED ADDITIONAL HEAVY RAIN INTO THE MUDDY RIVER BASIN...WHICH WILL AGGRAVATE THE ONGOING FLOODING. LAT...LON 3703 11469 3695 11443 3657 11464 3664 11485 TIME...MOT...LOC 0437Z 201DEG 25KT 3683 11463 $$ MORGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:15 PM PDT, 6 hours 1 minute earlier.
Area forecast discussion, Sep 26, 3:15 PM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 315 PM PDT FRI SEP 26 2014 .SYNOPSIS...AN APPROACHING PACIFIC STORM WILL CONTINUE TO PRODUCE GUSTY SOUTHERLY WINDS THROUGH SATURDAY. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE AREA THROUGH THE WEEKEND WITH THE BEST CHANCE OF SIGNIFICANT RAIN OVER LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES TONIGHT. MUCH COOLER TEMPERATURES CAN BE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK. && .SHORT TERM...THROUGH SUNDAY NIGHT...NOT MUCH CHANGE TO THE PREVIOUS THINKING. A MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS THE EASTERN CWA WITH A STRONG PACIFIC STORM APPROACHING FROM THE WEST PROVIDING PLENTY OF LIFT. THESE WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES WITH A THREAT OF FLASH FLOODING...STRONG WINDS AND LARGE HAIL. THE MODELS CONTINUE TO SHOW A POSSIBLE LULL IN THE ACTIVITY THIS EVENING...PICKING UP AGAIN AND INCREASING IN COVERAGE LATE THIS EVENING AND OVERNIGHT. THIS BAND OF MOISTURE AND CONVECTION WILL EXIT NEVADA AND CALIFORNIA BY MID DAY SATURDAY LEAVING MOHAVE COUNTY UNDER THE GUN MUCH OF THE AFTERNOON...THEN EXITING MOHAVE COUNTY SATURDAY NIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR LINCOLN...CLARK AND EASTERN SAN BERNARDINO COUNTIES THROUGH LATE SATURDAY MORNING AND FOR MOHAVE COUNTY THROUGH LATE SATURDAY AFTERNOON. MEANWHILE...THE UPPER TROUGH WILL CONTINUE TO DEEPEN AND MOVE INTO NEVADA SATURDAY AND REMAIN NEARLY STATIONARY THROUGH SUNDAY. THIS WILL RESULT IN ISOLATED TO SCATTERED SHOWERS SATURDAY AFTERNOON THROUGH SUNDAY EVENING MAINLY NORTH OF LAS VEGAS. GRADUAL CLEARING WILL TAKE PLACE SUNDAY NIGHT AS THE LOW MOVES INTO WESTERN UTAH. TEMPERATURES OVER THE WEEKEND AND MONDAY WILL BE BELOW NORMAL DUE TO THE INLUENCE OF THIS STRONG PACFIC STORM SYSTEM. .LONG TERM...NORTHWEST FLOW SETS UP OVER THE WESTERN STATES MONDAY THROUGH THURSDAY WITH MAINLY DRY CONDITIONS EXPECTED. A LINGERING SHOWER OR TWO MAY BE POSSIBLE EARLY MONDAY OVER LINCOLN COUNTY ON THE BACKSIDE OF THE WEEKEND LOW BUT OVERALL IT SHOULD NOT BE OF ANY SIGNIFICANCE AS THE LOW AND ITS DYNAMICS MOVES AWAY. TEMPERATURES SHOULD TREND UPWARDS DURING THE EARLY WEEK AND TOP OUT NEAR OR SLIGHTLY ABOVE NORMAL BY WEDNESDAY. SHORTWAVE ENERGY IS FORECAST TO MOVE THROUGH THE GREAT BASIN WEDNESDAY BUT MODELS DIFFER ON THE TRACK IT WILL TAKE AND THIS WILL IMPACT THE WIND/TEMPERATURE FORECAST FOR BOTH WEDNESDAY AND THURSDAY. ONLY SHOWED SLIGHT COOLING ON THURSDAY BUT THIS COULD CHANGE IF THE SHORTWAVE BECOMES MORE WELL DEFINED AND MOVES INTO THE SOUTHERN GREAT BASIN AS FORECAST BY THE ECMWF. && .AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST WINDS THROUGH THE EVENING 10-20 KTS WITH GUSTS TO 30 KTS...DECREASING TO 10-15 KTS LATE EVENING. ISOLATED THUNDERSTORMS WILL BE IN THE AREA THROUGH TONIGHT AND CANNOT BE RULED OUT DIRECTLY OVER THE TERMINAL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTH/SOUTHWEST WINDS 10-20 KTS AND GUSTS 30-35 KTS THROUGH EARLY EVENING THEN DECREASING TO GENERALLY 10-15 KTS. NUMEROUS CUMULUS THROUGH TONIGHT ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS IN MAINLY LINCOLN...MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTIES. STORMS WILL PERSIST MUCH OF SATURDAY OVER MOHAVE COUNTY. && .SPOTTER INFORMATION STATEMENT... THERE IS POTENTIAL FOR SOME STRONG THUNDERSTORMS ACROSS THE EASTERN PORTION OF THE FORECAST AREA TONIGHT THROUGH EARLY SATURDAY. SPOTTER ACTIVATION IS POSSIBLE. SPOTTER ACTIVATION IS NOT EXPECTED SUNDAY THROUGH THURSDAY. && SHORT TERM/AVIATION...HARRISON LONG TERM...SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 26, 6:53 PM PDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
653 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 5 SSW LAS VEGAS 36.11N 115.19W
09/26/2014 CLARK NV TRAINED SPOTTER
THUNDERSTORM WINDS CAUSED A HEAVY CONSTRUCTION BARRICADE
TO BLOW INTO A CAR CAUSING SIGNIFICANT BODY DAMAGE.
&&
ASGLocal storm report, Sep 26, 7:38 PM PDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
738 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG 4 NNW LAS VEGAS 36.22N 115.17W
09/26/2014 CLARK NV TRAINED SPOTTER
SEVERAL TREE LIMBS 2-3 INCHES IN DIAMETER WERE BROKEN OFF
SEVERAL TREES. THE DOOR OF A BUSINESS WAS COMPLETELY
BLOWN IN DUE TO THE WINDS. THIS LOCATION IS APPROXIMATELY
2 MILES AWAY FROM THE NORTH LAS VEGAS AIRPORT WHICH
RECORDED 63 MPH FROM EARLIER STORMS.
&&
ASGLocal storm report, Sep 26, 7:46 PM PDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
746 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM LIGHTNING 4 SE SUMMERLIN 36.17N 115.26W
09/26/2014 CLARK NV PUBLIC
PUBLIC REPORTS PALM TREE ON FIRE DUE TO LIGHTNING STRIKE
ON THE 7300 BLOCK OF RAINCLOUD DR. CONFIRMED VIA FACEBOOK
PHOTO.
&&
WOLCOTTLocal storm report, Sep 26, 8:11 PM PDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
811 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 12 E HIKO 37.62N 114.99W
09/26/2014 LINCOLN NV LAW ENFORCEMENT
PIOCHE SHERIFF REPORTED THAT US 93 BETWEEN MILE MARKERS
65 AND 70 IS FLOODED. WATER CAME UP OVER THE CULVERTS AND
FLOODED THAT SECTION OF US 93. TIME ESTIMATED OFF RADAR.
&&
CSTUMPFLocal storm report, Sep 26, 8:47 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
847 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 5 NW NORTH LAS VEGAS 36.31N 115.21W
09/26/2014 CLARK NV PUBLIC
PUBLIC TWEETED PICTURES OF WATER OVER THE ROADWAY AT
DECATUR AND HORSE DR. ROAD IS IMPASSABLE
&&
JPULLINLocal storm report, Sep 26, 8:54 PM PDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
854 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 S SUMMERLIN 36.16N 115.30W
09/26/2014 E0.75 INCH CLARK NV PUBLIC
PUBLIC POSTED VIDEO AND PICTURES OF DIME TO PENNY SIZED
HAIL AT CHARLESTON AND FT. APATCHE.
&&
JPULLINThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:22 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 26, 5:32 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 26, 6:12 PM PDT | Areal Flood Advisory | VEF | Clark | 93 min |
| Sep 26, 6:43 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 26, 7:31 PM PDT | Areal Flood Warning | VEF | Clark | 20 hr |
| Sep 26, 8:15 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Sep 26, 10:16 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Sep 26, 11:21 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Sep 27, 4:59 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Sep 27, 3:27 PM PDT | Areal Flood Advisory | VEF | Clark | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.